MAUDE Adverse Event Report: PERFUSION SYSTEMS BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 96880-025
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a bio-medicus multi-stage femoral venous cannula with insertion kit, no issue with the guidewire was noticed when removing the wire from the packaging.When the guidewire was deployed, the tip was bending.The customer checked the wire and found that it was bending at the tip which the customer stated was not normal.The wire was still able to be used and when the cannula body was deployed over the wire there was no further issue using the cannula with the wire.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the damage was not noticed when the device was removed from the packaging.The guidewire was not removed while the introducer needle remained in place.
 
Additional Manufacturer Narrative
Conclusion: after investigation at medtronic, complaint is confirmed for damage to the guidewire, however, no product has been returned to date.Photo provided by the customer appears to show there was a bend in the tip of the guide wire.As stated in the complaint the guidewire was used in the procedure and the photo appears to show there was damage in a section of the guide wire.A root cause of this occurrence cannot be determined without returned product.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from february 2022 through march 2023 for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects as a result of this occurrence.Medtronic has made its supplier aware of this occurrence and will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16452943
Report Number2184009-2023-00102
Device Sequence Number14920893
Product Code DWF
UDI-Device Identifier00763000242367
UDI-Public00763000242367
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model Number96880-025
Device Catalogue Number96880-025
Device Lot Number2022050441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date04/05/2023
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown